Measurement of non-steroid antiinflammatory drugs induced gastric microbleeding

T. Bero, L. Nagy, T. Javor, A. Vincze

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

The damage of the mucous membranes in the gastrointestinal tract caused by non-steroid antiinflammatory drugs are well known. The gastrointestinal microbleeding was measured by the method of Fischer and Hunt before and after the intake of indomethacin (4 x 25 mg), naproxen-sodium (4 x 275 mg), diclofenac (3 x 50 mg) and azapropazone (2 x 600 mg). In the indomethacin group microbleeding increased from 0.91 ± 0.12 ml/24 h to 7.30 ± 1.20 ml/h. In the naproxen-sodium group from 1.22 ± 0.16 ml/24 h to 3.56 ± 0.40 ml/24 h, in the diclofenac group from 0.86 ± 0.14 ml/24 h to 3.18 ± 0.28 ml/24 h, in azapropazone group from 0.92 ± 0.18 ml/24 h to 2.50 ± 0.20 ml/24 h, respectively. All non-steroid antiinflammatory drugs increased the gastric microbleeding, however, there were considerable differences in the degree of enhancement. This can be explained by the different inhibitory activities of the drugs on the cyclooxygenase enzyme activity.

Original languageEnglish
Pages (from-to)281-287
Number of pages7
JournalActa physiologica Hungarica
Volume80
Issue number1-4
Publication statusPublished - Dec 1 1992

    Fingerprint

ASJC Scopus subject areas

  • Physiology (medical)

Cite this